Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 2, NWS Shreveport, LA

January 29, 2001Cass County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 29, 2001, 2:58 AM CST for Cass County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 2001, 2:58 AM CST (08:58 UTC)
Expired
Jan 29, 2001, 3:30 AM CST
In force
32 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Cass County, TX

The radar

The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 340 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
340 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 290858
SVRSHV
TXC067-290930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
258 AM CST MON JAN 29 2001

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN NORTHEAST TEXAS

* UNTIL 330 AM CST

* AT 258 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF DAINGERFIELD
  TEXAS OR JUST SOUTH OF NAPLES TEXAS. THIS THUNDERSTORM WAS MOVING 
  NORTHEAST NEAR 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR THE TOWNS OF MARIETTA AND
  THE WEST SIDE OF DOUGLASSVILLE.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR DIME SIZE AND STRONG
AND DAMAGING WIND GUSTS TO NEAR 70 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CASS COUNTY IN NORTHEAST TEXAS
UNTIL 330 AM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 28, 8:00 PM CST, 6 hours 58 minutes earlier.

Area forecast discussion, Jan 28, 8:00 PM CST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CST SUN JAN 28 2001

WATCHING AND WAITING EAGERLY FOR THUNDERSTORM DEVELOPMENT ACROSS CENTRAL
TEXAS. TIMING THE KEY HERE WITH SEVERAL THINGS YET TO COME TOGETHER BUT
DEVELOPMENT MAY BE JUST A LITTLE DELAYED.

THE FIRST NOTICEABLE FLY IN THE OINTMENT IS A 650-700 MB CAP OBSERVED
ON BOTH SHV/FTW SOUNDINGS. LATEST RUC DATA SUGGESTS THAT THIS CAP WILL
BEGIN TO BREAK NEAR OR JUST BEFORE 06Z AS UPPER SPEED MAX LIFTS OUT OF
BIG BEND AREA OF TX. 700MB DRY SLOT REALLY STARTS TO MOISTEN UP AFTER
MIDNIGHT WHICH SUGGESTS THE ARRIVAL OF LARGE SCALE ASCENT ACROSS CENTRAL
TEXAS AND THUS...CONVECTION MAY BE A LITTLE LATER ARRIVING THAN PREVIOUSLY
THOUGHT.

INSTABILITY IS GOOD FOR LATE JANUARY WITH THE LATEST 00Z RUN OF THE
RUC SUGGESTING LIS OF -3 TO -5 ACROSS E TX AFTER MIDNIGHT. AGREE WITH
SPC THAT STRONG DEEP LAYER SHEAR ALREADY PRESENT ACROSS REGION DOES
SHOW THE LIKELIHOOD OF A SQUALL LINE WITH PERHAPS EMBEDDED SUPERCELLS.
WILL CHOOSE TO LEAVE FCST AS IS FOR NOW BUT MAY NEED TO UPDATE AND LOWER
POPS ACROSS EAST SECTIONS DUE TO THE ANTICIPATED SLOWER DEVELOPMENT OUT
WEST.

13

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 2:34 AM CSTSevere Thunderstorm WarningSHVCamp, Morris26 min
Jan 29, 3:25 AM CSTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.